Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Took nordette. Feeling nauseous, abdominal pain and getting vomit sensation. Should I visit ER?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5490 Questions
Hi I took Nordette as an emergency contraceptive- 4 pills at 3 pm then 4 more at 3 am last night. This morning I woke up feeling nauseous and like I wanted to vomit but had difficulty doing so. Was able to vomit very little but then started having pain in my upper abdomen close to my chest. i took a nap and when i woke up 3 hrs later the pain was still there but is subsiding, especially after i ate some food. Should i stil go to the hospital? woud alsi like to mention that i consumed some alcohol last night before taking second set of pills?
Posted Mon, 13 May 2013 in Birth Control
Answered by Dr. Aarti Abraham 43 minutes later
Thank you for your query.
Firstly, the dose of emergency contraceptive pills taken does lead to nausea and vomiting.
ALso, the alcohol would be responsible for gastritis, that is pain in the upper abdomen, close to the chest.
This is what we commonly call heartburn.
It was irrational to take alcohol with the pills, as alcohol reduces the efficacy of hormonal tablets.
The pain got relieved with food, which further means that it was due to alcohol induced gastritis.
Try taking an OTC antacid or some plain chilled milk.
If the pain persists or worsens, yes you should go to the hospital and have an evaluation.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Took nordette. Feeling nauseous, abdominal pain and getting vomit sensation. Should I visit ER? 21 minutes later
thank you, the pain has subsided but i still feel it a little. sometimes im not sure if its only in my upper abdomen or if it is in my chest too. i have read thatmergency contraceptions increase risk of heart attack/heart problems.

also, would like to know if the EC would still be effective even though i drank alcohol?
Answered by Dr. Aarti Abraham 19 minutes later
It does increase the risk of cardiac problems, which is why I asked you to visit the ER if the pain persists.
Alcohol would reduce the efficacy of the EC, however it depends on the dose taken.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor